MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-12
Medical Device Problem Codes Failure to Fold (1255); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported failure to fold could not be determined; however, the reported difficulty removing the device appears to be related to operational context.Possible factors that may contribute to a non-uniform balloon refold (failure to fold) include, but not limited to, large balloon profile, deflation technique and multiple inflations.In this case, it is possible that the combination of the larger profile of the nc trek balloons, and the reported winged balloon contributed to the resistance met with the guiding catheter, resulting in the difficulty removing the balloon dilatation catheter (bdc).There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unknown vessel.Following dilatation with a 4.0 x 12 mm nc trek rx balloon dilatation catheter (bdc), the balloon was noted to be deformed and could not be withdrawn through the catheter.A serious injury was noted; however, no clinical delay was reported.Additional information reported that there was mild calcification in the vessel, and the balloon failed to fold during deflation after being prepared and inflated 5 times to 12 atms with no noted issues using 1:1 contrast mix.The bdc along with the guiding catheter were removed as a single unit.The procedure was completed with the use of a non-abbott device and there were no adverse patient effects reported.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22731162
Report Number2024168-2025-08131
Device Sequence Number21080209
Product Code LOX
UDI-Device Identifier08717648152061
UDI-Public(01)08717648152061(17)260930(10)31027G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number1012453-12
Device Catalogue Number1012453-12
Device Lot Number31027G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown